Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Got a crack on lip from an accident. Can I use neosporin?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I rode my bike today that I just purchased a few days ago. I have a little crack on my lower lip on the bottom of it in the middle and it hurts a little when I touch it. It's very small and maybe from touching it and putting lip balm and/or Neosporin it's got a little white line on it now. Is this just from the weather?
Posted Sun, 31 Mar 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 23 minutes later
Thanks for writing in.
The condition described by you can be cheilitis , herpes labialis, impetigo can be weather related also.Dry weather can cause such problems also.
Also I would like to know-
Is there any itching over the area?
Is there any fever/malaise/ systemic complaints?
Can you upload the photos of affected area?
Photos can help in predicting the condition.
Upload the photos and we can continue the discussion here.
Till the time you can apply neosporin cream twice daily over the area.
Dr Sudarshan
MD dermatologist
Above answer was peer-reviewed by
Follow-up: Got a crack on lip from an accident. Can I use neosporin? 5 minutes later
there is no itching at all. till the time? do you think this could be herpes?
Answered by Dr. Sudarshan 8 hours later
Hi Again,
It can be chelitis,weather related or herpes.
if you can post images of affected area it can help a lot in predicting the condition.
If there is no pain /burning or itching ,fever then herpes is unlikely.
Hope fully it should heal by itself without causing any problems.
If you can post details of the lesions and photographs we can narrow down the possibility to one.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor